Can you believe that the sock mark on your leg can tell a lot about your health? If you don’t believe us, read it yourself
Have you noticed the marks on your legs after you remove your socks? These are caused due to the elastic but there is much more to it that you might not know. While most people believe the sock marks to be normal. They are not. Those who wear socks regularly should notice the marks as they indicate your health status. Occasional marks could be due to elastic. These generally occur when you wear new socks. But if you see those marks on a regular basis, this may mean that something is wrong with your body. Let us tell you four health conditions that your sock mark may warn about.
High blood pressure or Hypertension
Do you feel any kind of discomfort after removing socks such as swollen feet or aching feet? This could be due to hypertension or high blood pressure condition. Generally, people do not feel any pain with swelling but they suffer from acute discomfort. In such cases, excess fluid is formed in the lower feet or in other terms, fluid retention occurs which causes inflammation. High BP causes fluid retention and affects blood circulation. The body reacts to racing blood pressure by collecting the fluid in feet and soles.
If you see marks on your feet regularly with bluish or greenish appearance, this could be a sign of varicose veins. This condition arises when your veins are weak and unable to circulate blood to the heart. The blood comes down to the legs. You can see your veins clearly in varicose veins condition. This is accompanied by swelling in the legs. If you see these veins along with inflammation, visit a doctor and seek treatment to relieve varicose veins as soon as possible.
Can sock marks caused by dehydration? Yes. As you know a human body is made up of water and therefore, water levels need to be maintained. When you don’t drink enough water, it causes dehydration which further causes damage to blood vessels. Fluid retention then takes place around the tissues of your feet and ankles which cause scars. In a nutshell, if you often spot scars on the feet after removing socks, your body is dehydrated and you need to increase your fluid intake to balance it out.
Side effects of medicinal drugs
If you are taking prescribed medicines for blood pressure, you might be experiencing swollen feet as its potential side-effect. Other drugs like antidepressants, birth control pills also show a similar effect on the lower leg. Hormonal fluctuations can trigger inflammation which is why your feet may swell up due to socks and when you remove them, it leaves behind sock marks with swelling.
These conditions can be prevented by taking measures such as:
- Increasing water intake
- Decreasing salt consumption
- Managing healthy body weight
- Wearing comfortable socks of breathable fabric
- Not sitting or standing at one place for long times
- Wearing comfortable shoes
Do not take these sock marks lightly as extremely dark marks due to sock lining could possibly be an indication in the body of an underlying disease. Hence, be heard about how your body tells you about various diseases for timely management and care.
Read more articles on Other Diseases
All possible measures have been taken to ensure accuracy, reliability, timeliness and authenticity of the information; however Onlymyhealth.com does not take any liability for the same. Using any information provided by the website is solely at the viewers’ discretion. In case of any medical exigencies/ persistent health issues, we advise you to seek a qualified medical practitioner before putting to use any advice/tips given by our team or any third party in form of answers/comments on the above mentioned website.